Alert archive / California / Wind Advisories in 2011
Wind Advisory 24, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at May 23, 2011, 2:48 AM PDT. It took effect at May 23, 2011, 4:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2011, 2:48 AM PDT (09:48 UTC)
- In effect from
- May 23, 2011, 4:00 PM PDT
- Expired
- May 23, 2011, 11:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
999 WWUS75 KPSR 230948 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 248 AM MST MON MAY 23 2011 CAZ033-232200- /O.NEW.KPSR.WI.Y.0024.110523T2300Z-110524T0600Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO 248 AM PDT MON MAY 23 2011 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * AFFECTED AREA: IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA...INCLUDING THE IMPERIAL VALLEY AND PORTIONS ALONG INTERSTATE 8 BETWEEN GORDONS WELL AND THE SAN DIEGO COUNTY LINE. * LOCATIONS INCLUDE: BRAWLEY...CALEXICO...EL CENTRO...AND OCOTILLO. * TIMING: STRONG GUSTY WESTERLY WINDS WILL LIKELY PEAK LATE THIS AFTERNOON AND CONTINUE TO BLOW THROUGH THE EVENING HOURS. * WINDS: 25 TO 35 MPH WITH GUSTS UP TO 45 MPH POSSIBLE. * IMPACTS: TRAVEL MAY BE DIFFICULT...ESPECIALLY ON NORTH-SOUTH ORIENTED ROADS...AND FOR LARGE OR HIGH PROFILE VEHICLES. SMALL UNSECURED OBJECTS MAY ALSO BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX MEYERS
1 follow-up statement
836 WWUS75 KPSR 232035 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 135 PM MST MON MAY 23 2011 CAZ033-240600- /O.CON.KPSR.WI.Y.0024.110523T2300Z-110524T0600Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO 135 PM PDT MON MAY 23 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * AFFECTED AREA: IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA... INCLUDING THE IMPERIAL VALLEY AND PORTIONS ALONG INTERSTATE 8 BETWEEN GORDONS WELL AND THE SAN DIEGO COUNTY LINE. * LOCATIONS INCLUDE: BRAWLEY...CALEXICO...EL CENTRO...AND OCOTILLO. * TIMING: STRONG GUSTY WESTERLY WINDS WILL LIKELY PEAK LATE THIS AFTERNOON AND CONTINUE TO BLOW THROUGH THE EVENING HOURS. * WINDS: 25 TO 35 MPH WITH GUSTS UP TO 45 MPH POSSIBLE. * IMPACTS: TRAVEL MAY BE DIFFICULT...ESPECIALLY ON NORTH-SOUTH ORIENTED ROADS...AND FOR LARGE OR HIGH PROFILE VEHICLES. SMALL UNSECURED OBJECTS MAY ALSO BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at May 23, 1:45 AM PDT, 1 hour 3 minutes earlier.
Area forecast discussion, May 23, 1:45 AM PDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 145 AM MST MON MAY 23 2011 .SYNOPSIS... A PACIFIC LOW PRESSURE SYSTEM WILL BRING BREEZY TO WINDY WEATHER TO SOUTHEAST CALIFORNIA AND SLIGHTLY COOLER TEMPERATURES ACROSS THE ENTIRE AREA TODAY. STRONG HIGH PRESSURE ALOFT WILL BUILD OVER THE WESTERN UNITED STATES WITH A SIGNIFICANT WARMING TREND WEDNESDAY THROUGH FRIDAY. HIGH TEMPERATURES NEAR 100 DEGREES ARE POSSIBLE IN THE LOWER DESERTS...INCLUDING PHOENIX AND YUMA THURSDAY THROUGH SATURDAY. && .DISCUSSION... A SERIES OF WEAK SHORT-WAVE TROUGHS WILL MOVE THROUGH THE DESERT SOUTHWEST THROUGH EARLY TUE...BRINGING AFTERNOON BREEZES AND SLIGHTLY COOLER TEMPERATURES TO THE AREA. FIRST VORT MAX WILL PIVOT THROUGH THE MOJAVE DESERT INTO NORTHWESTERN AZ THIS MORNING. NEXT VORT MAX WILL FOLLOW QUICKLY ON ITS HEELS...MOVING INTO SOUTHERN CA LATE THIS AFTERNOON. IN SE CA...THE GRADIENT WILL TIGHTEN SUFFICIENTLY FOR WIND GUSTS TO APPROACH ADVISORY CRITERIA...GENERALLY 30 TO 40 MPH THIS EVENING. A WIND ADVISORY WILL BE ISSUED AND CONFINED TO IMPERIAL COUNTY...THOUGH OCCASIONAL GUSTS AS A HIGH AS 25 TO 30 MPH WILL BE POSSIBLE IN THE PHOENIX METRO AREA. NORTHWESTERLY FLOW IN THE WAKE OF THE ANOMALOUS TROUGH TUE WILL HELP TO SHAVE OFF A FEW MORE DEGREES FROM PHOENIX EASTWARD. HOWEVER...FURTHER WEST IN SE CA...TEMPERATURES WILL ALREADY BE ON THE REBOUND AS THE SUBTROPICAL RIDGE BUILDS BACK TO THE NORTH. STRONG RIDGE WILL REMAIN THE PREDOMINANT WEATHER FEATURE FROM MIDWEEK THROUGH THE WEEKEND...RESULTING IN NIL RAIN CHANCES AND A RETURN TO ABOVE AVERAGE TEMPERATURES BY WED. GFS/ECMWF CONTINUE TO DIVERGE WITH RESPECT TO THE STRENGTH OF THE RIDGE AND ITS INTERACTION WITH A DEVELOPING TROUGH IN THE PACIFIC NORTHWEST. HOWEVER...THE TREND HAS BEEN TOWARDS A LESS AMPLIFIED PATTERN. NAEFS/CANADIAN/GFS ENSEMBLES ARE ALL EXHIBITING A LARGE SPREAD...TYPICAL OF A 5-7 DAY FORECAST. CONSEQUENTLY THE OFFICIAL FORECAST REPRESENTS A COMPROMISE BETWEEN THE WARMER ECMWF AND COOLER GFS. NEVERTHELESS...HIGH TEMPERATURES NEAR OR ABOVE 100 DEGREES IN THE LOWER DESERTS SEEM LIKE A GOOD BET AS EARLY AS THU AND CONTINUING THROUGH SAT. && .AVIATION... SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA... INCLUDING KPHX...KIWA...KIPL...AND KBLH... A SERIES OF FAST MOVING LOW PRESSURE SYSTEMS WILL LEAD TO BREEZY CONDITIONS NEXT 24-36 HOURS...ESPECIALLY OVER SOUTHEAST CALIFORNIA. VERY DRY CONDITIONS EXPECTED WITH SKIES TO BE GENLY CLEAR. FOR SOUTH CENTRAL AZ...WINDS TO BACK TO THE SOUTHEAST AFTER MIDNIGHT AT 5-10KT...BUT WILL VEER AGAIN TO THE SOUTHWEST BY 18-20Z MONDAY. EXPECT WINDS A BIT STRONGER MONDAY AFTN/EVE WITH PEAK GUSTS TO 25KT OR SO. OVER SOUTHEAST CA...WINDS SHOULD REMAIN LOCALLY BREEZY OVERNIGHT TONIGHT WITH SOME GUSTS AT KIPL/KBLH TO 20KT OR SO AT TIMES...AND WILL MOSTLY BE FROM THE SOUTHWEST. MORE WIND ON TAP FOR MONDAY AFTN/EVE AS PEAK GUSTS COULD EASILY EXCEED 30KT AFTER 21Z. DO NOT EXPECT BLOWING SAND OR DUST TO RESTRICT VSBYS IN THE AREA TAFS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... TUESDAY THROUGH SATURDAY... A LOW PRESSURE SYSTEM MOVING THROUGH THE GREAT BASIN WILL CONTINUE TO BRING COOLER TEMPERATURES AND GUSTY AFTERNOON WINDS UP TO 25 MPH TO SOUTHEAST CALIFORNIA AND SOUTH-CENTRAL ARIZONA TUESDAY AFTERNOON. MINIMUM HUMIDITY VALUES WILL LOW ACROSS THE AREA...ACCOMPANIED BY FAIR TO GOOD RECOVERY MOST LOCALES. FROM WEDNESDAY ON...A STRONG RIDGE OF HIGH PRESSURE BUILDS OVER THE REGION...KEEPING IT DRY WITH DAYTIME HUMIDITY LEVELS IN THE SINGLE DIGITS ALONG WITH POOR OVERNIGHT RECOVERY. AFTERNOON TEMPERATURES WILL BE HOT...CLIMBING TO TRIPLE DIGITS ACROSS THE DESERTS THURSDAY AND PERSISTING AREA-WIDE THROUGH THE MEMORIAL DAY WEEKEND. WINDS WILL BE RATHER LIGHT AND DIURNAL EACH DAY...WITH LOCAL THERMALLY INDUCED BREEZES/UPSLOPE GUSTS EXPECTED EACH AFTERNOON. .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...HIRSCH AVIATION...CB FIRE WEATHER...MEYERS
Hazardous weather outlook, May 22, 6:06 AM PDT, 20 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 606 AM MST SUN MAY 22 2011 CAZ030-032-033-231315- JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 606 AM PDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDY CONDITIONS WILL DEVELOP MONDAY AFTERNOON AND EVENING. WIND GUSTS TO 35 TO 40 MPH WILL BE POSSIBLE...WHICH MAY RESULT IN AREAS OF BLOWING DUST AND REDUCED VISIBILITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 5:21 AM PDT | Red Flag Warning | PSR | Imperial, Riverside | 15 hr |
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.